"The Food and Drug Administration is warning that there appears to be a particular danger for people who vape THC, the psychoactive chemical in marijuana. The F.D.A. said a significant subset of samples of vaping fluid used by sick patients included THC and also contained a chemical called vitamin E acetate.
The early symptoms include fatigue, nausea, vomiting, coughing and fever, escalating to shortness of breath, which can become so extreme it can prompt an emergency room visit or require hospitalization.
Health officials say that the riskiest behavior is using vaping products bought on the street instead of from a retailer, or those that have been tampered with or mixed.
Public health officials believe that when people vape this noxious cocktail, it sets off a dangerous, even lethal, reaction inside the lungs. These officials have said repeatedly that they do not yet know which substance or device may be causing this reaction, and that is the subject of their urgent investigation."